Texas, 2019

Wildfire in Texas, August 30, 2019

August 30, 2019 · NWS AMA · 1 event in 1 county or zone

The Bravo Wildfire began around 1509CST about ten miles south southeast of Romero Texas in Oldham County. The wildfire was determined to be caused by lightning.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Bravo Wildfire began around 1509CST about ten miles south southeast of Romero Texas in Oldham County. The wildfire was determined to be caused by lightning. The wildfire consumed one thousand one hundred and thirty-four acres. There were no reports of any homes or other structures being threatened, damaged or destroyed by the wildfire and there were also no reports of any injuries or fatalities. The Dalhart Volunteer Fire Department responded to the wildfire which was brought under control about 2052CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 30, 1:54 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 30, 1:54 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
254 PM CDT Fri Aug 30 2019

.Short Term...Tonight through Tomorrow...

Low confidence for what's going to happen for tonight. Models are
not handling the MCS in OK at all, and so finding any consensus in
the models for what's going to happen tonight is nill. CAMs continue
to trend downward in precip chances and some suggest the only precip
the Panhandles will see is what can come off the mountains. This
could be about right since our temps for the eastern and northern
parts are quite a bit lower than expected. The gravity waves seen on
water vapor and radar today have brought in stronger east winds
which has brought temps similar to a backdoor cold front to parts of
the area. If the southern flow comes back tomorrow morning as
expected, there could be a higher chance for precip tomorrow than
expected if things don't pan out tonight. Short range models are
suggesting that a mid-level short wave should round the high
pressure bubble tomorrow mid-day and bring a chance for precip in
the afternoon. If the southern flow of moisture doesn't pan out
tomorrow to line up with the upper level flow crossing the area,
storms may be minimal from the shortwave. For now have kept a chance
for precip tonight and a slight chance for precip tomorrow until
models get a better handle on the current atmosphere.

Beat

&&

.Long Term...Saturday night through Friday...

Models are in pretty good agreement in holding an WNW to ESE
oriented H5 ridge axis just south of the area through Saturday
evening. This will provide one more period favorable period for
precip chcs (20-40%) given the potential for disturbances in NW
flow Saturday night along a narrow band of higher H7 theta-e air
centered across the northern 2/3rds of the area. A few strong are
possible and can't rule out a localized severe wind gusts given
the T/Td profiles.

The H5 high center will continue to strengthen as it drifts to
just east of the Four Corners through Sunday. It will then
elongate west to east with ridge axis extending near or just north
of the OK Panhandle into early next week. There may be enough
left over moisture across the area to spark a very isolated storm
Sunday aftn, but opted to not include POPs Sunday attm. This ridge
axis over or just north will continue to limit precip chcs and
promote above normal temps next week, although it doesn't appear
triple digits are one the table attm. Mid 90s should be prevalent
though, which is now getting to be near 10 degrees above normal.

Models are not in good agreement on how quickly the ridge breaks
down late in the week. The operational GFS is most aggressive
while the ECMWF is the slowest. In fact the GFS brings a notable
weakness into the plains by late Friday with precip chances while
the ECMWF maintains the ridge directly over the area. Ensemble
forecasts yield a slight decrease in high temps by Friday with slt
chc of precip across the north and west in the overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                66  92  66  92  67 /  30  20  30  10   5
Beaver OK                  66  87  66  96  69 /  40  20  30   5   0
Boise City OK              60  91  61  93  64 /  40  20  30   5   5
Borger TX                  69  95  68  97  70 /  40  20  30   5   5
Boys Ranch TX              66  95  66  94  67 /  40  20  30  10   5
Canyon TX                  66  95  66  93  66 /  30  20  30  10   5
Clarendon TX               68  93  68  94  67 /  30  20  20  10   5
Dalhart TX                 62  93  61  94  63 /  40  20  40  10   5
Guymon OK                  64  91  64  95  67 /  40  20  30   5   0
Hereford TX                66  94  66  94  66 /  30  20  30   5   5
Lipscomb TX                68  91  68  97  70 /  40  20  30   5   0
Pampa TX                   67  90  67  93  67 /  30  20  30  10   5
Shamrock TX                68  93  67  92  67 /  30  20  20  10   5
Wellington TX              68  94  68  94  67 /  20  20  20   5   5

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

16/MJG
Hazardous weather outlook, Aug 30, 2:26 PM CST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
326 PM CDT Fri Aug 30 2019

OKZ001>003-TXZ001>020-317-311100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
326 PM CDT Fri Aug 30 2019

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible across the Panhandles. A few storms
will have the potential to be strong to severe, with large hail
and damaging wind being the main threat. The best chance for an
isolated severe storm is across the west and northwest
Panhandles.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Storms possible again on Saturday. A few storms may be strong,
and possibly severe. Hail and damaging wind would be the main
threats from any severe storms that develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected, however please report severe
weather if it occurs in your area.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Oldham

When
August 30, 3:09 PM CST to 8:52 PM CST
Where
Oldham forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908487.